Alert archive / Minnesota / Small Craft Advisories in 2017

Small Craft Advisory 21, NWS Duluth, MN

April 26, 2017

NWS Duluth, MN issued this small craft advisory at Apr 26, 2017, 3:42 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 3:42 PM CDT (20:42 UTC)
Expired
Apr 27, 2017, 9:46 AM CDT
In force
18 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

694 
WHUS73 KDLH 262042
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
342 PM CDT WED APR 26 2017

LSZ121-140>148-270645-
/O.CAN.KDLH.GL.W.0004.000000T0000Z-170427T0300Z/
/O.NEW.KDLH.SC.Y.0021.170426T2042Z-170427T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
342 PM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED AS WINDS HAVE DIMINISHED BELOW GALE
FORCE. 

* SUSTAINED WINDS...NORTH 15 TO 25 KNOTS.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WL
3 follow-up statements
733 
WHUS73 KDLH 270236
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
936 PM CDT WED APR 26 2017

LSZ121-140>148-270930-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-170427T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
936 PM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
THURSDAY...

* SUSTAINED WINDS...NORTH 10 TO 20 KNOTS.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
220 
WHUS73 KDLH 270852
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
352 AM CDT THU APR 27 2017

LSZ121-140>148-271500-
/O.CON.KDLH.SC.Y.0021.000000T0000Z-170427T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
352 AM CDT THU APR 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* SUSTAINED WINDS...NORTH TO NORTHWEST AROUND 10 TO 20 KNOTS.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JTS
809 
WHUS73 KDLH 271446
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
946 AM CDT THU APR 27 2017

LSZ121-140>148-271600-
/O.CAN.KDLH.SC.Y.0021.000000T0000Z-170427T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
946 AM CDT THU APR 27 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY.

THE WIND AND WAVES HAVE DIMINISHED SO THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED.

$$

WL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 3:33 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 26, 3:33 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
333 PM CDT Wed Apr 26 2017

.SHORT TERM...(This evening through Thursday)
Issued at 333 pm CDT Wed Apr 26 2017

A low over northeast Wisconsin will lift into eastern Lake Superior
this evening. Meanwhile, an upper low over southeast North Dakota
will slowly shift east into northwest Minnesota through this
evening. The low, which brought a surge of moisture aloft northward
into the Northland last night and this morning, combined with
unseasonably cold northerly low-level flow to produce widespread
freezing rain, sleet, and snow across much of the Northland. The
worst conditions of this wintry weather occurred early this morning,
and the precipitation will continue lifting north and diminishing
through this evening as drier air aloft works its way into the
Northland from the south. Only low chances of drizzle, freezing
drizzle, and very light snow are forecast for much of the Northland
by late this afternoon through this evening. The eastern Arrowhead,
which was under an Ice Storm Warning, will have a winter weather
advisory in effect for this evening for freezing drizzle and
light snow this evening. The winter weather advisories have been
cancelled for the rest of NE MN and a portion of NW WI except for
Ashland and Iron counties which has been extended to Price
County.

Cold air will continue to wrap into the Northland tonight and early
Thursday as that upper low wobbles around over northwest Minnesota.
Temperatures will drop well into the 20s. Another area of low
pressure will lift from Illinois this evening to eastern Lake
Superior by Thursday afternoon. It will bring another surge of
moisture northward to the region late tonight and Thursday, possibly
bringing precipitation as far west as some parts of northwest
Wisconsin (such Price/Iron/Ashland counties) and the tip of the
Arrowhead. The latest models have generally shifted that
precipitation farther east, so was able to decrease the
precipitation chances and amounts across the eastern forecast area.
This next round of precipitation could bring additional freezing
rain and snow, with potential light amounts of glazing from any
freezing rain. As mentioned above, the winter weather advisory has
been expanded to include Price county for tonight and Thursday
morning to Price County for the freezing rain and light snow
threat.

The precipitation near the eastern forecast area will move away from
the forecast area in the afternoon. Meanwhile, the upper low over
northwest Minnesota will lift to north central Minnesota, and cold
and drier air will work its way into the Northland amidst amids a
cold north-northwest breeze. There could be some very light snow
across northern Minnesota, but little if any accumulation. Highs
should reach the upper 20s and lower 30s in northern Minnesota,
while the middle and upper 30s in northwest Wisconsin to central
Minnesota.

.LONG TERM...(Thursday night through Wednesday)
Issued at 333 pm CDT Wed Apr 26 2017

A vertically stacked low will move northwards from Ontario on
Thursday evening into Hudson Bay by Friday evening. Precipitation
chances will gradually diminish from south to north through Friday,
as the 500 hPa cutoff rotates northward. Precipitation will
initially be all snow before surface temperatures warm into the
upper 30's and 40's throughout the Northland.

A low amplitude ridge will build into the Northland from the
Northern Plains on Saturday into Saturday evening. This will provide
a respite from precipitation with milder temperatures in comparison
to Thursday and Friday. Highs range from the 40's adjacent to the
Lake Superior Shoreline, to the 50's inland.

Precipitation chances return Sunday into Monday. At 500 hPa a potent
positively tilted trough will dig from the Intermountain West on
Saturday, and become neutrally/slightly negatively tilted as it
moves into the Central Plains and Mid Mississippi River Valley on
Sunday. The surface response will be lee cyclogenesis across the
Southern Plains on Sunday. The low will lift north northeastward
into Upper Midwest, which will spread precipitation in from south to
north on Sunday into Monday. The latest ECMWF shifts the lows track
farther west when compared to the previous ECMWF. This is more in
line with the previous and latest GFS. The only outlier in
deterministic guidance at this point is the GEM where the low moves
across eastern Wisconsin. If the GEM solution verifies it would
bring little to no precipitation to much of northeast Minnesota,
whereas the GFS/ECMWF would bring precipitation to northeast
Minnesota. Precipitation chances from this system could linger into
Tuesday, however there are timing differences with the GFS moving
the system out faster in comparison to the ECMWF/GEM. While it is
still too early to determine specific precipitation types for this
system, a wintry mix of freezing rain, sleet, snow and rain are
possible if the thermal profiles from the latest guidance hold true.
Those with travel plans on Sunday and early next week should stay
tuned for future updates. High temperatures will fluctuate through
the extended period, while lows remain generally in the 20's and
30's throughout the Northland. Despite the fluctuating highs,
temperatures will remain below normal through the extended.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 102 PM CDT Wed Apr 26 2017

An area of low pressure was located over eastern Wisconsin this
afternoon, the low will move north-northeast into Upper Michigan
by this evening. A second area of low pressure will develop in the
Mid Mississippi River Valley and move northward and absorb the
first low before moving into Ontario by Thursday afternoon. This
will bring LIFR to MVFR conditions this afternoon. Locations
across northeast Minnesota have changed over to all snow. Expect
precipitation to diminish in coverage across all terminals late
this afternoon and evening the dry slot moves in, per the latest
radar imagery. Snow will linger into late this evening at KINL
due to the proximity to the upper cutoff low over northwest
Minnesota. As precipitation diminishes visibilities will gradually
improve to VFR, however expect ceilings to remain in the MVFR
range with borderline IFR conditions.

A second round of precipitation is possible late tonight and early
on Thursday morning across eastern portions of northwest
Wisconsin, as the second low moves northward. Some of this
activity could impact KHYR, however based on the latest guidance
expect the precipitation shield to remain east of the terminal.
Held off from including a mention of this activity in the KHYR
TAF. Leaned heavily on the latest NAM/NMM/DLHWRF and RAP in the
current TAF set.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  24  34  26  44 /  30  20  20  10
INL  22  32  24  42 /  40  30  40  20
BRD  25  39  27  47 /  40  20  10  10
HYR  28  38  26  46 /  40  20  10  10
ASX  28  37  27  45 /  50  40  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory from 7 PM this evening to noon CDT
     Thursday for WIZ003-004-009.

MN...Winter Weather Advisory until midnight CDT tonight for MNZ012-
     021.

LS...Small Craft Advisory until 10 AM CDT Thursday for LSZ121-140>148.

&&

SHORT TERM...Stewart
LONG TERM...WL
AVIATION...WL
Hazardous weather outlook, Apr 26, 3:35 PM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
335 PM CDT Wed Apr 26 2017

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-271030-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
335 PM CDT Wed Apr 26 2017

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This Afternoon and Tonight

A Winter Weather advisory is in effect for inland Lake county and
all of Cook county this evening for light snow and freezing
drizzle. The Ice Storm Warning has been cancelled. The threat for
a wintry mix will continue along and east of Highway 13 in
Northwest Wisconsin tonight and Thursday morning. Please read the
latest Winter Weather Messages for more information on this storm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Another major storm system could affect the Northland Sunday and
Monday. This system has the potential to bring several inches of
snow, along with possible icing. While it is still too early to
forecast specific amounts, this storm system will need to be watched
closely. If you have travel plans over the weekend or early next
week, please monitor the latest forecasts throughout the week.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report precipitation type...and
measurements of snow or ice accumulations Tonight to the National
Weather Service. Spotters and the public can also report
precipitation type with the free M-PING smartphone app.

LSZ121-140>148-271030-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
335 PM CDT Wed Apr 26 2017

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...This Afternoon and Tonight

A Gale Warning is no longer in effect and has been replaced by a
Small Craft Advisory for the entire nearshore area of western Lake
Superior. The latest Marine Weather Message and Nearshore Marine
Forecast will have specific information regarding this headline.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory will continue across the entire nearshore
area of western Lake Superior into Thursday morning. See the latest
Marine Weather Message for more details.

Stewart

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Local storm report, Apr 26, 11:01 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1101 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     ICE STORM        2 ENE HOVLAND           47.85N 89.93W
04/26/2017                   COOK               MN   TRAINED SPOTTER

            0.25 INCH ICE MEASURED ON TREE BRANCHES. 0.5
            INCH SLEET ON THE GROUND. FREEZING RAIN AND
            SLEET AT TIME OF OBSERVATION.

&&
Local storm report, Apr 26, 11:55 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1155 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FREEZING RAIN    3 SE FINLAND            47.38N 91.20W
04/26/2017  E0.20 INCH       LAKE               MN   TRAINED SPOTTER

            ABOUT 0.20 INCHES OF ICING FROM FREEZING
            RAIN, INCLUDING ON THE TREES, AT THE WOLF
            RIDGE ENVIRONMENTAL LEARNING CENTER. THE
            WEIGHT OF THE ICING IS SLIGHTLY BENDING
            BRANCHES ON THE TREES.

&&

G2
Local storm report, Apr 26, 12:00 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1200 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FREEZING RAIN    18 NNW LUTSEN           47.86N 90.89W
04/26/2017  E0.25 INCH       COOK               MN   TRAINED SPOTTER

            NEARLY A QUARTER INCH OF ICING FROM FREEZING
            RAIN AT THE SAWBILL CANOE OUTFITTERS, AND
            ABOUT 2.5" OF SLEET AND SNOW.

&&

G2
Local storm report, Apr 26, 2:09 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
209 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       2 E GLIDDEN             46.13N 90.54W
04/26/2017  M1.25 INCH       ASHLAND            WI   TRAINED SPOTTER

            STILL RAINING AT THE TIME OF THE REPORT.

&&

WL
Local storm report, Apr 26, 3:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
313 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     ICE STORM        4 W GRAND MARAIS        47.75N 90.44W
04/26/2017                   COOK               MN   PUBLIC

            OBSERVER MEASURED 0.3" FREEZING RAIN.

&&
Local storm report, Apr 26, 3:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
340 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     SNOW             21 N GRAND MARAIS       48.06N 90.41W
04/26/2017  M2.0 INCH        COOK               MN   PUBLIC

            2 INCHES OF SNOW AND SLEET. THIN GLAZE OF
            FREEZING RAIN UNDER SNOW AND SLEET.

0810 AM     SNOW             TWO HARBORS             47.03N 91.68W
04/26/2017  E0.5 INCH        LAKE               MN   TRAINED SPOTTER

            THERE IS ABOUT A HALF INCH OF MIXTURE OF
            SNOW AND SOME ICE AND SLEET. IT WAS FREEZING
            RAIN AT THE TIME OF THE REPORT. THE OBSERVER
            DID NOT NOTICE MUCH ICE ON THE TREES.

1030 AM     SLEET            1 N CLOQUET             46.73N 92.45W
04/26/2017  M0.5 INCH        CARLTON            MN   TRAINED SPOTTER

1000 AM     SLEET            3 NE HERMANTOWN         46.84N 92.21W
04/26/2017  M0.5 INCH        ST. LOUIS          MN   OFFICIAL NWS OBS

0700 AM     FREEZING RAIN    1 WSW SAXON             46.49N 90.44W
04/26/2017  E0.25 INCH       IRON               WI   CO-OP OBSERVER

0800 AM     FREEZING RAIN    GRAND PORTAGE           47.97N 89.69W
04/26/2017  M0.25 INCH       COOK               MN   CO-OP OBSERVER

            SLEET AT TIME OF OBSERVATION.

0845 AM     FREEZING RAIN    6 W GRAND MARAIS        47.74N 90.47W
04/26/2017  E0.25 INCH       COOK               MN   PUBLIC

            ICE COVERING ROADS AND TREES.

0915 AM     FREEZING RAIN    4 N LUTSEN              47.69N 90.71W
04/26/2017  M0.25 INCH       COOK               MN   TRAINED SPOTTER

1145 AM     FREEZING RAIN    18 NNW LUTSEN           47.86N 90.89W
04/26/2017  E0.25 INCH       COOK               MN   TRAINED SPOTTER

            NEARLY A QUARTER INCH OF ICING FROM FREEZING
            RAIN AT THE SAWBILL CANOE OUTFITTERS, AND
            ABOUT 2.5" OF SLEET AND SNOW.

0700 AM     FREEZING RAIN    3 ENE PAYNE             47.11N 92.53W
04/26/2017  E0.20 INCH       ST. LOUIS          MN   PUBLIC

            IT IS 28 DEGREES WITH A LIGHT WIND. THE
            POWER FLICKERED.

0800 AM     FREEZING RAIN    1 W SILVER BAY          47.29N 91.30W
04/26/2017  M0.20 INCH       LAKE               MN   CO-OP OBSERVER

0851 AM     FREEZING RAIN    6 E ISLAND LAKE         47.02N 92.07W
04/26/2017  M0.20 INCH       ST. LOUIS          MN   CO-OP OBSERVER

1150 AM     FREEZING RAIN    3 SE FINLAND            47.38N 91.20W
04/26/2017  E0.20 INCH       LAKE               MN   TRAINED SPOTTER

            ABOUT 0.20 INCHES OF ICING FROM FREEZING
            RAIN, INCLUDING ON THE TREES, AT THE WOLF
            RIDGE ENVIRONMENTAL LEARNING CENTER. THE
            WEIGHT OF THE ICING IS SLIGHTLY BENDING
            BRANCHES ON THE TREES.

0700 AM     FREEZING RAIN    3 NE HERMANTOWN         46.84N 92.21W
04/26/2017  M0.10 INCH       ST. LOUIS          MN   OFFICIAL NWS OBS

0715 AM     FREEZING RAIN    4 SW LITTLE MARAIS      47.37N 91.17W
04/26/2017  M0.10 INCH       LAKE               MN   CO-OP OBSERVER

            ICE ACCUMULATING ON THE SHOULDER OF HWY 61.

1015 AM     ICE STORM        3 W GRAND MARAIS        47.76N 90.41W
04/26/2017                   COOK               MN   TRAINED SPOTTER

            TOTAL OF 0.25 INCHES OF ICE ACCUMULATION
            FROM FREEZING RAIN. TREE BRANCHES BEGINNING
            TO BEND DUE TO ICE LOADING. FREEZING RAIN
            STILL OCCURRING AT THE TIME OF THE REPORT.

1040 AM     ICE STORM        7 ENE GRAND MARAIS      47.78N 90.20W
04/26/2017                   COOK               MN   TRAINED SPOTTER

            ICE ON TREES IS WEIGHING DOWN THE BRANCHES.
            THERE WAS 1.5 INCHES OF SLEET AND SNOW
            COVERING THE GROUND. THE OBSERVER HAD A
            TREACHEROUS DRIVE TO GRAND MARAIS AND BACK
            ON HIGHWAY 61 THIS MORNING.

1050 AM     ICE STORM        2 ENE HOVLAND           47.85N 89.93W
04/26/2017                   COOK               MN   TRAINED SPOTTER

            0.25 INCH ICE MEASURED ON TREE BRANCHES. 0.5
            INCH SLEET ON THE GROUND. FREEZING RAIN AND
            SLEET AT TIME OF OBSERVATION.

0300 PM     ICE STORM        4 W GRAND MARAIS        47.75N 90.44W
04/26/2017                   COOK               MN   PUBLIC

            OBSERVER MEASURED 0.3" FREEZING RAIN.

&&

Nearby

Small Craft Advisories in Minnesota, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.